MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261416
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Codes Bacterial Infection (1735); Fungal Infection (2419)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: gore® excluder® aaa endoprosthesis - stent graft contralateral leg endoprosthesis (b)(4).Gore® excluder® aaa endoprosthesis - stent graft aortic extender endoprosthesis (b)(4).(b)(4).
 
Event or Problem Description
On (b)(6) 2015, a patient presented with an abdominal aortic aneurysm (measured 50.6 mm) was treated with gore® excluder® aaa endoprosthesis (b)(4).On (b)(6) 2021, the patients was admitted with type ii endoleak and a sudden growth of the aneurysmal sac (80 mm).The endoleak was embolized with some metallic spiral and glue.This event was reported separately with manufacturer report number 3007284313-2022-02017.After the procedure the patient started with a fever and covid positive results and was moved to covid ward.After the flogistic index continues to be high a month later, an antibiotic therapy and infective consultation was initiated.On (b)(6) 2022, after a missed clinical improvement a pet scan was performed that confirmed infection of stent graft.It was reported that it is not possible to confirm if the infection is related to the embolization or due to prior illnesses.On (b)(6) 2022, the patient underwent conversion and received a biological graft replacement.The explanted gore® excluder® aaa endoprosthesis tested positive for staphylococcus capitis and staphylococcus lugdunensis, postoperative hemoculture tested positive for candida albicans.On (b)(6) 2022, it was reported that the patient was discharged at home.
 
Additional Manufacturer Narrative
A review of the manufacturing and sterilization records indicated the lot met all pre-release manufacturing specifications.Per gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to: infection (e.G., aneurysm, device or access sites).This device is also reported with the manufacturer report number 3007284313-2022-02017 (for the reintervention on december 1, 2021).Updated investigation findings code to 213 - no device problem found.Code 3233 is no longer applicable.Updated investigation conclusions code to 4315 and 22.Code 11 is no longer applicable.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14943462
Report Number3007284313-2022-02018
Device Sequence Number6196633
Product Code MIH
UDI-Device Identifier00733132622467
UDI-Public00733132622467
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberRLT261416
Device Catalogue NumberRLT261416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient Weight73 KG
Patient RaceWhite